Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have itchy rashes on elbow, calves and inner thigh. What is the underlying cause?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
What is causing this rash like itching on my elbows, calves, and inner thighs? I started a new colestoral med about the same time, could that be the cause?
Posted Mon, 25 Mar 2013 in Skin Hair and Nails
Answered by Dr. Ashish Mittal 1 hour later
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Rash is very common side effect and can occur with any medicine in susceptible individual.

There are several classes of drugs used for reducing cholesterol. They may differ in both their impact on the cholesterol profile and adverse effects. Clinically, the choice of an agent will depend on the patient's cholesterol profile, cardiovascular risk, and the liver and kidney functions of the patient, evaluated against the balancing of risks and benefits of the medications.

Most commonly by physicians used statins (atorvastatin, fluvastatin, lovastatin, pitavastatin, pravastatin, rosuvastatin and simvastatin) which is well-suited for lowering LDL, the cholesterol with the strongest links to vascular diseases.

Common side effects of statins are: myopathy (lead to muscle pain), rhbdomyolysis, increase liver enzymes, Digestive problems (nausea, gas, diarrhea or constipation), increase blood sugar, neurological side effects and rash or flushing.

Although side effects are experienced by minor number of cases. But as your problem started after start of medicine (statins or some other drug), then we should suspect drug as a cause. Same time there is need to investigate other common causes of rash like infection and allergy.

In such case, it is better to stop medicine and consult your physician. Same time take dermatologist opinion to rule out other causes of rash.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor